Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 1, 2008, 3:49 AM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 3:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 2, 2008, 3:00 AM EST
- Expired
- Jan 2, 2008, 11:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 010849 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 349 AM EST TUE JAN 1 2008 ...MUCH COLDER TEMPERATURES AND BRISK WINDS WILL PRODUCE LOW WIND CHILL READINGS LATE TONIGHT INTO WEDNESDAY MORNING... .A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA ON THIS AFTERNOON AND USHER IN MUCH COLDER AND DRIER AIR TONIGHT AND EARLY EWDNESDAY. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE VERY COLD WIND CHILL READINGS IN THE PREDAWN HOURS WEDNESDAY. FLZ041-044>047-053-054-058-059-064-141-144-147-012100- /O.UPG.KMLB.WC.A.0001.080102T0800Z-080102T1500Z/ /O.NEW.KMLB.WC.Y.0001.080102T0800Z-080102T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 349 AM EST TUE JAN 1 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA. TEMPERATURES ARE FORECAST TO BE EVEN COLDER THURSDAY MORNING. PERSONS IN EAST CENTRAL FLORIDA SHOULD BE TAKING PROTECTIVE MEASURES FOR THE UPCOMING COLD WEATHER. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS DEVELOPING COLD WEATHER SITUATION. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES WITH CLOTHING IN LAYERS. $$ JP
1 follow-up statement
000 WWUS42 KMLB 011916 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EST TUE JAN 1 2008 ...MUCH COLDER TEMPERATURES AND BRISK WINDS WILL PRODUCE VERY LOW WIND CHILL READINGS LATE TONIGHT INTO WEDNESDAY MORNING...AND AGAIN WEDNESDAY EVENING THROUGH THURSDAY MORNING. .A MUCH COLDER AND DRIER AIR WILL BEGIN TO SPREAD ACROSS CENTRAL FLORIDA TONIGHT IN THE WAKE OF A STRONG COLD FRONT. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE VERY COLD WIND CHILL READINGS IN THE PRE DAWN HOURS WEDNESDAY AND AGAIN LATE WEDNESDAY THROUGH THURSDAY MORNING. FLZ041-044>047-053-054-058-059-064-141-144-147-021400- /O.NEW.KMLB.WC.A.0001.080103T0000Z-080103T1400Z/ /O.EXT.KMLB.WC.Y.0001.080102T0800Z-080102T1600Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 216 PM EST TUE JAN 1 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 11 AM EST WEDNESDAY... ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL WATCH FOR WEDNESDAY EVENING THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM WEDNESDAY. LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS OF 10 TO 15 MPH THROUGH THE OVERNIGHT HOURS WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA. TEMPERATURES ARE FORECAST TO BE EVEN COLDER THURSDAY MORNING...WITH WINDS REMAINING BETWEEN 10 AND 15 MPH. THE COMBINED EFFECTS OF THE COLD TEMPERATURES AND GUSTY WINDS WILL RESULT IN WIND CHILL READINGS FROM THE UPPER TEENS TO MIDDLE 20S ACROSS MOST OF EAST CENTRAL FLORIDA. PERSONS IN EAST CENTRAL FLORIDA SHOULD TAKE PROTECTIVE MEASURES FOR THE UPCOMING COLD WEATHER. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS DEVELOPING COLD WEATHER SITUATION. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ SPRATT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 9:30 PM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Dec 31, 9:30 PM EST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST MON DEC 31 2007
...NEW YEARS DAY COLD FRONT FOLLOWED BY MUCH COLDER AIR MASS WITH
FREEZING TEMPERATURES AND LOW WIND CHILLS...
.DISCUSSION...
STATIONARY BOUNDARY STRETCHING FROM THE CENTRAL GULF...AND ACROSS
CENTRAL FLORIDA INTO THE WESTERN ATLANTIC WILL WASH OUT OVER THE
AREA OVERNIGHT AS LIGHT BLYR WINDS BEGIN TO FLOP AROUND TO THE SOUTH
IN ADVANCE OF THE NEXT...MUCH STRONGER FRONT. LATEST RADAR TRENDS
SUGGEST THAT PRECIP HAS BEEN DIMINISHING AS IT SHIFTS SOUTH THE PAST
COUPLES OF HOURS. LATE NIGHT FOG FORMATION STILL A POSSIBILITY AS
THERE SHOULD BE ENOUGH SURFACE AND LOW LEVEL MOISTURE ALONG WITH
SKIES BECOMING PARTLY CLOUDY NORTH TO SOUTH AFTER MIDNIGHT. LOW
TEMPS LOOK OK AS THE REALLY COLDER AIR IS STILL WELL NORTH OF THE
STATE. WILL TAKE OUT PRECIP NORTHERN AREAS AND LEAVE SLIGHT CHANCE
SOUTHERN HALF GIVEN LATEST TRENDS.
&&
.AVIATION...CONSIDERABLE MULTI-LAYERED CLOUDINESS WILL CONTINUE TO
IMPACT MOST TAF SITES THROUGH TUE MORNING...WITH MVFR CEILINGS THRU
MUCH OF THE PERIOD AND AREAS OF MVFR MIST/FOG MCO-SFB-DAB WESTWARD
AFTER 08X. VFR CONDITIONS BY TUESDAY AFTERNOON AS LEADING EDGE OF
HIGH PRESSURE PUSHES DOWN THE PENINSULA. BRISK NORTHWEST WINDS WITH
GUSTS OVER 20 KNOTS STARTING TUESDAY AFTERNOON.
&&
.MARINE...WINDS SHOULD QUICKLY FLOP AROUND TO THE SOUTHWEST AND THEN
WEST TOWARD SUNRISE TUE AS THE WEAK FRONTAL BOUNDARY WASHES OUT OVHD
AND SECOND FRONT APPROACHES NORTH FL. CURRENT GRIDS LOOK FINE AS
THEY SHOW THIS LINE OF THINKING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR INLAND VOLUSIA-NORTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 4 AM EST FRIDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 4 AM EST FRIDAY FOR
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WIMMER/CRISTALDIHazardous weather outlook, Dec 31, 8:53 PM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 853 PM EST MON DEC 31 2007 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-011100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 853 PM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...DENSE FOG/SMOKE IMPACT... PATCHES OF DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT FROM DAYTONA BEACH...SANFORD...ORLANDO WEST TO CLEMENT...THE VILLAGES AND LAKE GEORGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE SOUTH OF THE REGION TUESDAY. THE COLDEST AIRMASS OF THE SEASON...AND PERHAPS THE COLDEST AIR TO AFFECT THE REGION IN NEARLY FIVE YEARS IS POISED TO SPREAD INTO CENTRAL FLORIDA TUESDAY NIGHT THROUGH THURSDAY. FREEZING TEMPERATURES AND UNUSUALLY LOW WIND CHILL TEMPERATURES ARE FORECAST TO OCCUR ACROSS MUCH OF THE REGION WEDNESDAY. DIMINISHING WINDS...BUT EVEN COLDER TEMPERATURES...FALLING INTO THE 20S IN MANY AREAS MAY OCCUR THURSDAY MORNING. A FREEZE WATCH MAY BE ISSUED FOR A LARGE PORTION OF CENTRAL FLORIDA LATER TODAY AND A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED AS THE DANGEROUSLY COLD WEATHER EVENT DRAWS CLOSER. RESIDENTS OF EAST CENTRAL FLORIDA AREA ADVISED TO REMAIN UP TO DATE WITH THE LATEST FORECASTS CONCERNING THIS APPROACHING PERIOD OF VERY COLD WEATHER. OVER THE COASTAL WATERS...STRONG OFFSHORE WINDS WILL DEVELOP TUESDAY NIGHT AND PERSIST THROUGH LATE IN THE WEEK WHILE GRADUALLY SHIFTING TO THE NORTHEAST. FREQUENT WIND GUSTS TO GALE FORCE WILL BE POSSIBLE TUESDAY NIGHT THROUGH LATE WEDNESDAY...CAUSING SEAS TO BUILD TO BETWEEN 6 AND 10 FEET OFFSHORE...AND AS HIGH AS 4 TO 6 FEET NEARSHORE. DRY CONDITIONS BEHIND THE COLD FRONT MAY ALSO LEAD TO AN INCREASE WILDFIRE RISK WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:00 AM EST | Hard Freeze Watch | MLB | Lake, Orange, Seminole, Volusia | 24 hr |
| Jan 1, 11:37 AM EST | Freeze Warning | MLB | Lake, Volusia | 20 hr |
| Jan 1, 2:03 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 27 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.